MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTXL
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Human-Device Interface Problem (2949); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle, (serial number: (b)(6) egia45amt, egia45amt egia 45 artic med thick sulu, (lot number: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an operation, the adapter could be fired with two reloads; however, with the third magazine, the reload jaws would not open and close.Instead, the magazine angled and straightened.Attempts to change the reload were unsuccessful, as the reload could not be disconnected from the adapter and ultimately broke off.The operation was continued using a new adapter and a new magazine.The same handle worked fine.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.It was reported that the reload could not be disconnected from the adapter.The reported issue was confirmed.The most likely cause was traced to non-device related factors.It was also reported that the jaws of the third reload would not open; instead the jaws angled and straightened.The reported issues could not be confirmed.The most likely cause could not be established from the information available.It was additionally reported that the reload broke off when being unloaded.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24355388
Report Number1219930-2026-00977
Device Sequence Number20100244
Product Code GDW
UDI-Device Identifier10884521543812
UDI-Public(01)10884521543812(11)241019
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTXL
Device Catalogue NumberSIGADAPTXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown